Abstract

The three-dimensional radiative transfer equation is solved for modeling the light propagation in anisotropically scattering semi-infinite media such as biological tissue, considering the effect of internal reflection at the interfaces. The two-dimensional Fourier transform and the modified spherical harmonics method are applied to derive the general solution to the associated homogeneous problem in terms of analytical functions. The obtained solution is used for solving boundary-value problems, which are important for applications in the biomedical optics field. The derived equations are successfully verified by comparisons with Monte Carlo simulations.

© 2012 Optical Society of America

Full Article  |  PDF Article
Related Articles
Steady-state reflectance spectroscopy in the P3 approximation

Edward L. Hull and Thomas H. Foster
J. Opt. Soc. Am. A 18(3) 584-599 (2001)

Green’s function method for the radiative transfer problem. I. Homogeneous non-Lambertian surface

Alexei Lyapustin and Yuri Knyazikhin
Appl. Opt. 40(21) 3495-3501 (2001)

Green’s function method in the radiative transfer problem. II. Spatially heterogeneous anisotropic surface

Alexei Lyapustin and Yuri Knyazikhin
Appl. Opt. 41(27) 5600-5606 (2002)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (58)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription